Bluelight

Thread: Seratonin syndrome??

Results 1 to 7 of 7
  1. Collapse Details
    Seratonin syndrome?? 
    #1
    I currently have a prescription of 50mg of sertraline and have been taking it for about 4 years now. Never had any problems, and I take it for my OCD. Recently, I took adderall for finals week. Just to use as a study drug, and the most I ever took at one time was 10 mg. Some days I took 5 but mostly 10 as that?s what seemed to work best. Before doing this, i waited about a week of not taking any sertraline to take the adderal. While takin it I didn?t experience any negative side effects other than some anxiety because I was worried about seratonin syndrome.It?s been about 3 days I believe since I stopped taking it and last night I took my 50mg of sertraline again. Within a few hours I had a pretty massive headache, and I woke up this morning and the headache is still going strong. I am concerned about it since it happened right after I took the sertraline again. I?m not sure what to do because I?m aware this could be a normal headache but I?m scared to take another pill today to see if it worsens or other effects occur. Should I take another pill to see if anything changes or should i try and let the adderal flush from my system more? I was also curious if this damage could be permanent, as in i couldn?t take my medication anymore because any time I would it would cause serotonin syndrome.


    Thanks in advance for the help
    Reply With Quote
     

  2. Collapse Details
     
    #2
    Moderator
    The Dark Side
    MrRoot's Avatar
    Join Date
    Apr 2011
    Location
    Finland
    Posts
    1,814
    No permanent damage and most likely yoyr headache isn't related to SS.

    Have you checked the symptoms of serotonin syndrome?
    Reply With Quote
     

  3. Collapse Details
     
    #3
    Moderator
    Sober Living
    aihfl's Avatar
    Join Date
    Nov 2015
    Location
    El Pueblo Loco
    Posts
    1,651
    I'm on three antidepressants (20mg Celexa, 15mg Remeron and 75mg doxepin) and was told by my psychiatrist not to worry about serotonin syndrome. Apparently, it's pretty rare. If you had it, people around you would know there is something very, very wrong even if you didn't. You would be confused and agitated in addition to the unmistakable physical symptoms of tachycardia, loss of coordination, sweating and dilated pupils.
    Reply With Quote
     

  4. Collapse Details
     
    #4
    I have and I noticed headache is one of them, and that there are mild symptoms, moderate, and severe ones. Thought it might be a mild case or something Of the sort.
    Reply With Quote
     

  5. Collapse Details
     
    #5
    If you think you have reason for concern, consulting a doctor might be the safest option.

    Confiding in someone whose judgement you can trust might help as well. Some of those things, like dialated pupils and sweating, could just be related to amphetamines still remaining in or leaving yoru body.
    Reply With Quote
     

  6. Collapse Details
     
    #6
    Personally, I've gone deep into multiple serotonin agonists simultaneously and never even come close to having anything resembling SS. I have a horse liver and have to take double or triple the dose of what most people take. I don't know anyone who has ever experienced it either.

    If it does happen, however I think you will know that something fucked up is happening and be able to alert someone. At least have someone as a back up to curtail your anxiety. It's not as bad as NMS, but it can be a dire emergency with long lasting sequelae. For some reason sertraline has been singled out unfairly, and I suspect that's a mob-style pissing match between pharm companies. Yes, it does bind to another 5HT site but not with great affinity. I would expect the most dangerous antidepressants as far as potentiation of SS that are third and fourth generation to be venlafaxine, escitalopram, levomilnacipran, paroxetine - the ones that bind very tightly to 5HT1a.
    Reply With Quote
     

  7. Collapse Details
     
    #7
    An update, and thank you for all the replies, I took another pill last night around I think 7-9 PM and went to bed around 3 AM with no headache. Slept until 2:30 PM today and got a headache. My plan is to take another pill tonight and see if another headache pops up or it gets worse. I?m currently using my girlfriend as a support system for curving my anxiety about it, but I?ll let you know what happens tomorrow.
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •